Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Midland/Odessa, TX

March 30, 20084 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 30, 2008, 6:14 AM CDT for 4 counties in Texas. It took effect at Mar 30, 2008, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 6:14 AM CDT (11:14 UTC)
In effect from
Mar 30, 2008, 2:00 PM CDT
Expired
Mar 30, 2008, 8:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 301114
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 AM CDT SUN MAR 30 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS 
EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE
NORTHWESTERN PERMIAN BASIN FOR SOUTHWEST 20 FOOT WINDS OF 20 MPH
OR HIGHER...RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH TO
EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON AND
EVENING FOR ALL BUT THE PRESIDIO VALLEY...THE BIG BEND REGION AND
TERRELL COUNTY FOR SOUTHWEST 20 FOOT WINDS OF 20 MPH OR HIGHER...
RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND VERY HIGH TO
EXTREME FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN THIS
AFTERNOON AND EARLY THIS EVENING ACROSS THE GUADALUPE
MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AREA
THE UPPER TRANS PECOS REGION AND THE NORTHWESTERN PERMIAN BASIN AS
SOUTHWEST WINDS INCREASE AND DRY AIR SPREADS IN BEHIND AN EASTWARD
MOVING DRYLINE. THE DRYLINE SHOULD BEGIN TO RETREAT WESTWARD TO
NEAR THE PECOS RIVER VALLEY TONIGHT. CRITICAL FIRE WEATHER
CONDITIONS WILL DEVELOP ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND
MUCH OF WEST AND SOUTHWEST TEXAS MONDAY AFTERNOON AND EVENING AS
THE DRYLINE MOVES WELL EAST OF THE REGION. 

NMZ114-115-TXZ057>059-258-302100-
/O.UPG.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
/O.NEW.KMAF.FW.W.0032.080330T1900Z-080331T0100Z/
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
614 AM CDT SUN MAR 30 2008 /514 AM MDT SUN MAR 30 2008/

...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW
MEXICO PLAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS
REGION...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON...TO 8 PM CDT /7 PM MDT/ THIS EVENING.

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON AND EARLY
MONDAY EVENING.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15
PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS
REGION THIS AFTERNOON THROUGH EARLY THIS EVENING. STRONGER WIND
SPEEDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS. THESE CONDITIONS
WILL BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045-046-050-302100-
/O.NEW.KMAF.FW.W.0032.080330T1900Z-080331T0100Z/
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
GAINES-DAWSON-ANDREWS-
614 AM CDT SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE NORTHWESTERN PERMIAN BASIN...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON AND EARLY
MONDAY EVENING.

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15
PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHWESTERN PERMIAN
BASIN THIS AFTERNOON THROUGH EARLY THIS EVENING. THESE CONDITIONS
WILL BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ047-048-051>053-060>063-067>070-074-075-080-302100-
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
614 AM CDT SUN MAR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE PERMIAN BASIN...THE
STOCKTON AND MARFA PLATEAUS...AND THE DAVIS MOUNTAINS MONDAY AFTERNOON
AND EVENING.

SOUTHWESTERLY WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35 MPH...
ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...
AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS OVER THE MARFA AND STOCKTON PLATEAUS...THE DAVIS
MOUNTAINS...AND THE PERMIAN BASIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
1 follow-up statement
000 
WWUS84 KMAF 301937
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT SUN MAR 30 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY THIS
EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE
NORTHWESTERN PERMIAN BASIN FOR SOUTHWEST 20 FOOT WINDS OF 20 MPH
OR HIGHER...RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH
TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS ALSO IN EFFECT MONDAY AFTERNOON AND
EVENING FOR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND AREAS
WEST OF THE PECOS RIVER WITH THE EXCEPTION OF THE BIG BEND.

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON AND EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS
REGION...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
REGION AND THE NORTHWESTERN PERMIAN BASIN AS SOUTHWEST WINDS
CONTINUE TO INCREASE AND HUMIDITIES DROP WEST OF A DRYLINE. THE
DRYLINE WILL RETREAT WESTWARD TO NEAR THE PECOS RIVER VALLEY
TONIGHT...HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
MONDAY AND SPREAD ACROSS THE REGION WITH THE EXCEPTION OF THE BIG
BEND AREA.

NMZ114-115-TXZ045-046-050-057>059-258-310400-
/O.UPG.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.NEW.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-080331T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
237 PM CDT SUN MAR 30 2008 /137 PM MDT SUN MAR 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
/7 PM MDT/ THIS EVENING. 

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35
MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS
REGION THIS AFTERNOON THROUGH EARLY THIS EVENING. STRONGEST WIND
SPEEDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS. THESE CONDITIONS
WILL BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING BUT WILL SPREAD
TO ALL BUT THE BIG BEND AREA.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.


$$

TXZ047-048-051>053-060>063-067>070-074-075-080-310400-
/O.UPG.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.NEW.KMAF.FW.W.0033.080331T1700Z-080401T0300Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
237 PM CDT SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35
MPH... ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT... AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER THE MARFA AND STOCKTON
PLATEAUS...THE DAVIS MOUNTAINS...AND THE PERMIAN BASIN MONDAY
AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 5:38 AM CDT, 36 minutes earlier.

Area forecast discussion, Mar 30, 5:38 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 AM CDT SUN MAR 30 2008

.UPDATE...
ISSUED QUICK UPDATE TO ZONES/GRIDS TO EXPAND FOG AREA TO INCLUDE
EDDY COUNTY.  FOG WITH LOWEST VISIBILITIES HAS FORMED ON EDGE OF LOW
CLOUDS... SUCH AS CARLSBAD AND PECOS.  MOST FOG SHOULD BURN OFF BY MID
MORNING.

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT SUN MAR 30 2008/

DISCUSSION...
WILL HAVE SOUTHWEST FLOW ALOFT OVER THE AREA TODAY AS AN UPPER
TROUGH SWINGS ACROSS CALIFORNIA AND INTO THE GREAT BASIN.  PRECIP
CHANCES ARE LOW BUT WILL CONTINUE TODAY AND MONDAY BEFORE LOW LEVEL
MOISTURE IS SWEPT FROM THE AREA.  AFTER THE FIRST TROUGH PASSES
THROUGH WILL RETURN TO A ZONAL FLOW ACROSS THE REGION... BUT BY
WEDNESDAY ANOTHER UPPER TROUGH WILL MOVE ONSHORE.  MAY HAVE ANOTHER
SHOT AT RAINFALL MIDWEEK WITH THIS SECOND TROUGH BEFORE HIGH PRESSURE
RETURNS FOR THE END OF THE WEEK.

WILL BE DEALING WITH A DRYLINE TODAY AND TOMORROW.  AS OF EARLY
MORNING THE HIGHEST DEWPTS OF THE YEAR HAVE SURGED ACROSS THE AREA
ON A BRISK SOUTH WIND.  DEWPTS AS HIGH AS THE LOWER 60S HAVE MOVED
INTO THE CENTRAL PERMIAN BASIN.  AS OF 09Z DRYLINE LOCATED FROM
CARLSBAD TO WEST OF FORT STOCKTON AND MORE A LITTLE MORE TO THE WEST
OVERNIGHT.  TODAY SOUTHWEST WINDS WILL PUSH THIS DRYLINE INTO THE FAR
EASTERN COUNTIES BY LATE AFTERNOON AND ALMOST OUT OF THE AREA BY 00Z.
THE DRYLINE SHOULD QUICKLY RETREAT OVERNIGHT ALLOWING MOISTURE TO RUSH
BACK IN... BUT AS THE UPPER TROUGH APPROACHES THE AREA THE SURFACE LOW
WILL DRAG A PACIFIC FRONT ACROSS THE AREA MONDAY.  MONDAY LOOKS WINDY
AS WEST WINDS SPREAD ACROSS ALL OF THE AREA.  MONDAY HAS POTENTIAL TO
BE SIGNIFICANT FIRE WX DAY... SEE BELOW FOR DETAILS.

COULD SEE A STORM OR TWO DEVELOP LATE THIS AFTERNOON ALONG THE DRYLINE...
BUT EXPECT IT WILL BE EAST OF THE AREA IF IT DOES SO HAVE NOT INCLUDED
ANY POPS BEFORE 00Z.  THIS EVENING WILL HAVE A SLIGHT CHANCE OF STORMS
EAST WITH ISOLATED POPS BACK ACROSS THE WESTERN PERMIAN BASIN AND
INTO THE TRANS PECOS.  COULD BE A FEW MORNING STORMS EAST MONDAY BUT
ANY CHANCE OF THIS WILL END BY NOON AS THE DRYLINE SURGES EASTWARD.
ADDED ISOLATED STORMS WEDNESDAY EVENING TO EASTERN COUNTIES.

COULD APPROACH HIGH WIND TODAY AT GDP... BUT SHOULD EASILY REACH IT
MONDAY AS THE UPPER TROUGH PASSES THROUGH.  WILL LEAVE HIGH WIND WATCH
IN EFFECT.

AS FAR AS TEMPERATURES SHOULD BE WARM WITH HIGHS IN THE 80S TODAY AND
MONDAY.  EARLY TUESDAY A COLD FRONT WILL BLOW INTO THE AREA... COULD BE
FAIRLY WINDY WITH HIGHS RETURNING TO NEAR NORMAL.  SHOULD HAVE HIGHS IN
THE 70S FOR MOST OF THE REMAINDER OF THE WEEK.

FIRE WEATHER...
A DRYLINE HAS RETREATED WESTWARD TO THE PECOS RIVER VALLEY EARLY
THIS MORNING. RH RECOVERY HAS BEEN EXCELLENT EAST OF THIS FEATURE...
WHILE VERY DRY AIR WEST OF THE DRYLINE IS LENDING TO POOR RH
RECOVERY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN
AREA...AND PORTIONS OF THE BIG BEND REGION.

THE DRYLINE IS EXPECTED TO ADVANCE EAST AGAIN BY LATE THIS MORNING...
AND WILL EXTEND ACROSS THE EASTERN PERMIAN BASIN TO THE LOWER TRANS
PECOS/EASTERN BIG BEND BY THIS AFTERNOON. AS TEMPERATURES WARM WELL
INTO 80S...WITH A FEW LOCATIONS AROUND 90 THIS AFTERNOON BEHIND THE
DRYLINE...MINIMUM RELATIVE HUMIDITY WILL DROP TO LESS THAN 10
PERCENT ALONG AND WEST OF A LAMESA...KERMIT...ALPINE...CHISOS BASIN
LINE. SOUTHWESTERLY WINDS WILL ALSO INCREASE NEAR OR ABOVE 20 MPH
FOR SEVERAL HOURS ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE
GUADALUPE MTNS/VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE
NORTHWESTERN PERMIAN BASIN...WHERE WE WILL ISSUE A RED FLAG WARNING
FROM 2 PM TO 8 PM CDT THIS AFTERNOON AND EVENING. THE DRYLINE WILL
ONCE AGAIN MOVE BACK TO THE WEST THIS EVENING...SO RH RECOVERY WILL
BE GOOD OR EXCELLENT TO ITS EAST...MOST LIKELY ACROSS THE PERMIAN
BASIN AND THE TRANS PECOS REGION...WHILE RECOVERY WILL BE POOR TO
FAIR ACROSS THE REMAINDER OF THE FORECAST AREA WEST OF THE DRYLINE.

MONDAY LOOKS TO BE ANOTHER CRITICAL FIRE WEATHER DAY...BUT WILL
LIKELY ENCOMPASS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE
DRYLINE IS EXPECTED TO ADVANCE WELL EAST OF THE REGION MONDAY
AFTERNOON. MINIMUM RH WILL LIKELY DROP BELOW 15 PCT ACROSS THE
ENTIRE REGION. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
ACROSS A GOOD PORTION OF THE REGION...WITH EVEN HIGHER SPEEDS IN THE
MOUNTAINS. WE WILL CONTINUE THE FIRE WEATHER WATCH MONDAY AFTERNOON
AND EVENING FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY...THE BIG
BEND...AND TERRELL COUNTY...WHERE WINDS SHOULD STAY BELOW 20 MPH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 9 PM MDT MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

     HIGH WIND WATCH FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

&&

21/72
Hazardous weather outlook, Mar 30, 5:52 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 AM CDT SUN MAR 30 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
552 AM CDT SUN MAR 30 2008 /452 AM MDT SUN MAR 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG MAY REDUCE THE VISIBILITY TO ONE HALF MILE OR
LESS...MAINLY ACROSS LOCATIONS ALONG THE PECOS RIVER VALLEY
BEFORE 9 AM CDT...OR 8 AM MDT THIS MORNING.

DRY...WARM AND WINDY CONDITIONS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...
THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION
AND THE NORTHWESTERN PERMIAN BASIN THIS AFTERNOON AND EARLY THIS
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE PERMIAN BASIN
AND THE LOWER TRANS PECOS REGION TONIGHT. A FEW THUNDERSTORMS
THAT DEVELOP TONIGHT COULD APPROACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND MUCH OF WEST TEXAS MONDAY AFTERNOON AND EVENING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS
REGION SHOULD MONITOR THE LATEST FORECASTS AND OUTLOOKS FOR SEVERE
THUNDERSTORM POTENTIAL TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:34 PM CDTHigh Wind WarningMAFEddy31 hr
Mar 30, 2:37 PM CDTRed Flag WarningMAF31 hr
Mar 30, 4:46 PM CDTSevere Thunderstorm WarningMAFPecos59 min
Mar 30, 6:11 PM CDTSevere Thunderstorm WarningMAFPecos64 min

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.